|pyroxicam and my meds
Dec 20, 2009
my doctor has prescribed pyroxicam for the chronic muscle and bone pain that i have been experiencing since March 2009. I am on Truvada and Stoctrin and am worried that I may be damaging my liver. What else can I use to relieve the chronic pain? The pain is worse at night when I am resting.
| Response from Dr. Holodniy
Not knowing what the diagnosis is regarding your complaints, it is hard to make any additional recommendations. Piroxicam is antiinflammatory drug like motrin. The most significant side effects are those related to gastrointestinal bleeding. It can also affect the kidneys and potentially interact with the HIV med tenofovir (which is in the truvada you are taking) regarding kidney function. Yes, it can also affect the liver. You can take this medication with your HIV meds, but you should have your liver and kidney function monitored periodically if it is working for you and you are going to be on this med for more than a couple of weeks.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.